Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2003, 9:28 AM CDT for Calloway County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 9:28 AM CDT (14:28 UTC)
- Expired
- Apr 25, 2003, 10:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 65 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS53 KPAH 251428
SVRPAH
KYC035-251515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
928 AM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY
* UNTIL 1015 AM CDT
* AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF MURRAY...MOVING NORTHEAST
AT 30 MPH.
LARGE HAIL TO THE SIZE OF DIMES IS EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3650 8849 3676 8838 3676 8812 3672 8810
3667 8813 3650 8827
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:20 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 25, 3:20 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 AM CDT FRI APR 25 2003 MAIN AREA OF SHOWERS AND THUNDERSTORMS HAS SHIFTED INTO SOUTHEAST ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. A FEW SHOWERS AND STORMS IN CLOSE PROXIMITY TO THE CLOSED LOW OVER SW MISSOURI WITH COVERAGE IN A DIURNAL WANE. MODELS SIMILAR IN THEIR FORECAST MOVEMENT OF THE UPPER AND SFC LOW THROUGH TONIGHT...TAKING BOTH ALMOST DUE EAST ACROSS THE FA TODAY. SO...FOR TODAY...WILL MAINTAIN FAIRLY HIGH POPS...BUT BACK DOWN FROM CATEGORICAL...SINCE LITTLE IN THE WAY OF COVERAGE EXISTS TO OUR WEST. WILL USE LIKELY TERMINOLOGY AND GO WITH POPS 60-70 PERCENT. EXPECT THE CONVECTION TO FLARE UP AGAIN...AS CONDITIONS BECOME INCREASINGLY UNSTABLE TODAY COINCIDENT WITH THE UPPER LOW MOVING ACROSS THE REGION. EAST 1/2 OF THE FA IN A SLIGHT RISK PER DAY 1 FROM THE STORM PREDICTION CENTER. WILL MAINTAIN EVENING CHANCE OF SHRA/TSRA...THEN GO WITH DRY CONDITIONS FROM MIDNIGHT ON. WEAK HIGH PRESSURE STILL FORECAST TO BUILD IN FOR THE WEEKEND. THUS GOING DRY FORECAST ON TRACK. EARLY NEXT WEEK...GFS OUTPUT TRENDING AWAY FROM CHANCE OF CONVECTION FOR MONDAY AND TUESDAY. GFS SETS UP A FRONTAL BOUNDARY TO OUR NORTH...RATHER THAN PUSHING IT SOUTH TOWARD OUR FA SUCH AS THE ETA SUGGESTS...LATE MONDAY. NEW 00 UTC CANADIAN SUPPORTS THE GFS TREND KEEPING QPF...FRONTAL POSITION NORTH...SO WILL HOLD OFF ON POPS TIL WEDNESDAY. GENERALLY USED A BLEND OF FWC/MAV AND ETA12 TEMPS FOR MAX/MIN TRENDS OVER THE NEXT 48 HOURS. CURRENT LOCAL FORECAST VALUES LINE UP FAIRLY WELL WITH THE GUIDANCE. .PAH...NONE.
Hazardous weather outlook, Apr 25, 4:10 AM CDT, 5 hours 18 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 410 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST OF A LINE FROM EVANSVILLE INDIANA...TO HARRISBURG ILLINOIS TO MAYFIELD KENTUCKY. A STRONG UPPER LEVEL STORM SYSTEM...AND ASSOCIATED AREA OF SURFACE LOW PRESSURE...ARE BOTH FORECAST TO MOVE ACROSS THE FOUR STATE AREA TODAY. THESE WEATHER SYSTEMS WILL AGAIN BE RESPONSIBLE FOR THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY IN THE STORM PREDICTION CENTER SLIGHT RISK AREA. LARGE HAIL AND DAMAGING WIND APPEAR TO BE THE MAIN HAZARDS. A BRIEF TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY FOR WESTERN KENTUCKY...SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:34 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 26 min |
| Apr 25, 12:10 AM CDT | Severe Thunderstorm Warning | PAH | Lyon | 20 min |
| Apr 25, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 44 min |
| Apr 25, 4:12 PM CDT | Tornado Warning | PAH | Marshall | 33 min |
| Apr 25, 4:16 PM CDT | Tornado Warning | PAH | Marshall | 29 min |
| Apr 25, 4:32 PM CDT | Tornado Warning | PAH | Lyon | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.